Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 24, 2021, 5:05 AM CDT for Taylor County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 5:05 AM CDT (10:05 UTC)
- Expired
- Jun 24, 2021, 5:30 AM CDT
- In force
- 25 min
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 158 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
169 WWUS83 KARX 241005 SPSARX Special Weather Statement National Weather Service La Crosse WI 505 AM CDT Thu Jun 24 2021 WIZ017-241030- Taylor- 505 AM CDT Thu Jun 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN TAYLOR COUNTY... At 504 AM CDT, a strong thunderstorm was located 9 miles north of Cornell, or 12 miles south of Ladysmith, moving southeast at 50 mph. Half inch hail is possible with this storm. Locations impacted include... Gilman, Lublin, Polley, Perkinstown, The Miller Dam Flowage, Hannibal, Kathryn Lake and Donald. LAT...LON 4527 9053 4503 9072 4510 9092 4535 9092 TIME...MOT...LOC 1004Z 296DEG 41KT 4530 9118 $$ Skow
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:00 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 24, 3:00 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 300 AM CDT Thu Jun 24 2021 .SHORT TERM...(Today and tonight) Issued at 253 AM CDT Thu Jun 24 2021 Today features a rather complicated precipitation/storm forecast, with many moving parts just waiting to throw a wrench into the delicate forecast. At 08Z, a vigorous MCS was plowing through eastern Nebraska and western Iowa, with the attendant cirrus shield having spread well northward across southern Minnesota and far western Wisconsin. Meanwhile, lift ahead of a northern stream wave was generating scattered elevated storms (some severe) over the Northland within a corridor of 1000-1500 J/kg of MUCAPE and appreciable effective bulk shear. These storms--initially rooted near the advancing surface front, have started working ahead of the boundary but still remain in a thermodynamically favorable atmosphere. The temporal and spatial evolution of these storms is the first big question, with perturbations emanating from the southern stream MCS providing differential lift/subsidence within this airmass. Did keep some higher PoPs with the main wave early this morning in western/central WI as well as slight chance PoPs in northeast Iowa as the edge of the MCS tracks through. The aforementioned surface front slows/meanders over the forecast area this afternoon and should serve as a focus for renewed convective potential towards peak heating. Exactly where the surface boundary sets up before we start seeing upstream height rises is also a bit uncertain owing to the current influence of convective cold pools helping to drive it south. CAM guidance, despite exhibiting recent poor intra/inter-model variability, seem to indicate a break in the precipitation threat from mid- morning through early afternoon, though forecast soundings from the RAP/HRRR show minimal inhibition. Thus, kept slight chance PoPs for much of that time window, increasing in the later afternoon along the front. An additional southern stream MCS is forecast to track across southern Iowa during the evening hours, effectively robbing the northern convection of moisture transport. Deterministic plots all show the best axis of moisture funneling into this MCS, where the threat for heavy rain will be maximized. Nevertheless, storms in our area may still form along the boundary around peak heating within a highly unstable warm sector characterized by SBCAPE values of 2500+ J/kg, but little in the way of effective shear. This would result in hail being the main threat. Storm motions may train along the boundary resulting in a short-lived and narrow heavy rain threat before the southern MCS takes over. In summary, look for periods of storms early this morning, a potential break in the late morning/early afternoon, and then a renewed threat for storm development along the surface front this afternoon, decaying into the evening. Confidence is lower than average and there is a good chance the forecast will deviate from some portion of this thinking. .LONG TERM...(Friday through Wednesday) Issued at 300 AM CDT Thu Jun 24 2021 A rather stagnant pattern sets up for the longer term forecast with an upstream blocking pattern keeping a positively-tilted upper level trough over the region well into next week. The end result is slightly cooler temperatures and periods of lower confidence shower/storms threats through the forecast period as the near-surface baroclinic zone oscillates over the region. Details in the exact timing of these storms will be tough to pin down more than a day or two in advance given how each day's storms will influence the next. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1050 PM CDT Wed Jun 23 2021 A challenging aviation forecast over the next 24 hours related to convection potential, with many details not much clearer than they were since last TAF issuance. Moisture will continue to increase substantially the rest of tonight on the nose of a low level jet. This will continue to fuel ongoing convection poised to move east/southeast into western IA early this morning, and to a lesser extent the other area of convection over northern MN (which will eventually drop southeast across northern WI). Looking like RST/LSE should sit in a dry area between these two convective complexes, but questions arise as to whether southern end of northern WI storms could brush the TAF sites after daybreak. Low confidence in this occurring, so have kept the morning dry for now. Approaching cold front could then fuel redevelopment of showers and storms in the afternoon, but hi-res models aren't in good agreement on this. This should be the most likely timeframe of convection given best forcing and instability, so have continued to pinpoint mid afternoon into the evening with VCTS. But again, confidence is rather low. Southerly winds the rest of tonight will become southwesterly towards daybreak, gusting 20 to 25 knots for much of the day. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Skow LONG TERM...Skow AVIATION...Kurz
Hazardous weather outlook, Jun 24, 3:06 AM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 306 AM CDT Thu Jun 24 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-250815- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 306 AM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are possible early this morning, mainly along and north of I-94. A few storms may be severe with hail being the main threat. Thunderstorms are expected again this afternoon and evening. Uncertainty does exist if the storms will be severe. The main threats would be large hail and damaging winds. In addition, heavy rain is possible if storms track over the same area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic chances of thunderstorms will continue from Friday into Wednesday. At this time, it is too early to determine if organized severe weather will occur. .SPOTTER INFORMATION STATEMENT... Any reports of hail, damaging winds, or heavy rain would be appreciated tonight into Friday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. KDS
In the hours before
Special weather statement, Jun 24, 5:05 AM CDT, 0 minutes before
Special Weather Statement National Weather Service La Crosse WI 505 AM CDT Thu Jun 24 2021 WIZ017-241030- Taylor- 505 AM CDT Thu Jun 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN TAYLOR COUNTY... At 504 AM CDT, a strong thunderstorm was located 9 miles north of Cornell, or 12 miles south of Ladysmith, moving southeast at 50 mph. Half inch hail is possible with this storm. Locations impacted include... Gilman, Lublin, Polley, Perkinstown, The Miller Dam Flowage, Hannibal, Kathryn Lake and Donald. LAT...LON 4527 9053 4503 9072 4510 9092 4535 9092 TIME...MOT...LOC 1004Z 296DEG 41KT 4530 9118 Skow
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:32 AM CDT | Special Weather Statement | ARX | Taylor | 28 min |
| Jun 24, 5:59 AM CDT | Special Weather Statement | ARX | Taylor | 31 min |
| Jun 24, 3:12 PM CDT | Special Weather Statement | ARX | Taylor | 93 min |
| Jun 24, 3:21 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 39 min |
| Jun 24, 3:30 PM CDT | Special Weather Statement | ARX | Buffalo, Clark, Jackson, Trempealeau | 90 min |
| Jun 24, 4:46 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 47 min |
| Jun 24, 5:27 PM CDT | Areal Flood Advisory | ARX | Clark | 3 hr |
| Jun 24, 6:09 PM CDT | Special Weather Statement | ARX | Buffalo, Jackson, Trempealeau | 51 min |
| Jun 24, 6:22 PM CDT | Special Weather Statement | ARX | Adams | 53 min |
| Jun 24, 6:46 PM CDT | Special Weather Statement | ARX | Monroe | 59 min |
| Jun 24, 6:57 PM CDT | Special Weather Statement | ARX | Adams, Jackson, Trempealeau | 63 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.